Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
197 Posts
Discussion Starter · #1 ·
Got back from possibly the most unhelpful doctor I have ever had yesterday with a new prescription for lansoprazole, i have looked up online, read the leaflet and cannot work out what benefit I might get from this tablet, and also considering it has a common side effect of diarrhoea think it might be a move backwards.I have started taking the medication anyway but was wondering if anyone on here has ever had this, if it helped or made worse your symptoms, or even what it might be for, the only thing i could think it might be for is if the doctor thought i had a stomac ulser but id have presumed I would have ended up with another annoying camera down my throat to check if he had that thought.
 

·
Registered
Joined
·
311 Posts
it's a proton pump inhibitor............what this means is it cuts back on or stops the production of hydrochloric acid..........when u reduce this very necessary element in digestion, u don't break-down protein very well...........less protein break-down, less lean muscle mass maintenance............it does many more things..........HCl increases oxygen in the blood & body, it also keeps the stomach sterile, so if u ingest parasites, it kills many of them...........it also stops candida from over populating the stomach & intestines........ HCl also increases the white blood cells & this enables u to fight infections...........there r many more repercussions of reducing acid production in the stomach, long term problems.............too many to go into here..........but if u put hydrochloric acid in the stomach in google, or other ways of saying that, u will find out much more about this stuff...........
 

·
Registered
Joined
·
197 Posts
Discussion Starter · #3 ·
Thanks that makes a lot more sense to me, not very happy about negitive parts, looks to reverse some of the good things other meds have done but I guess I should trust my doctor (even if he is a bit of an arse)
 

·
Registered
Joined
·
168 Posts
Do you have abdominal pain with the diarrhea? Your doctor might be hoping to treat the abdominal pain and is overlooking the diarrhea for now. I'm not saying that's the right approach, but that's my best guess as to what he's doing. I remember my PCP putting me on a proton-pump inhibitor (I think it was prilosec, but this was over five years ago) when my symptoms first started (IBS-D and abdominal pain) and not really having much benefit from it. I've never really had much heartburn though. How long have you been on it? You might want to give it a bit of time then call in if it hasn't made any difference.
 

·
Registered
Joined
·
197 Posts
Discussion Starter · #5 ·
Just started on it so will try it for a while, I have been having a lot more abdominal pain recently but my diarrhia has just about gotten as good as it will get so i dont want to take a step back
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top